Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A generalization of the classical sphere theorem


Author: Changyu Xia
Journal: Proc. Amer. Math. Soc. 125 (1997), 255-258
MSC (1991): Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-97-03721-0
MathSciNet review: 1363441
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove a sphere theorem for Riemannian manifolds with partially positive curvature which generalizes the classical sphere theorem.


References [Enhancements On Off] (What's this?)

  • 1. J. Cheeger and D. Ebin, Comparison Theorems in Riemannian Geometry, North-holland, New-York, 1975.
  • 2. K. Grove and K. Shiohama, A generalized sphere theorem, Ann. of Math., 106 (1977), 201-211. MR 58:18268
  • 3. R. Hamilton, Three manifolds with positive Ricci curvature, J. Differential Geom., 17 (1982), 255-306. MR 84a:53050
  • 4. P. Hartman, Oscillation criteria for self-adjoint second-order differential systems and `` principal sectional curvature " , J. Differential Equations 34 (1979), 326-338. MR 81a:34034
  • 5. W. Klingenberg, Riemannian Geometry, Berlin, New York : de Gruyter, 1982. MR 84j:53001
  • 6. H. Wu, Manifolds of partially positive curvature, Indiana Univ. Math. J., 36 (1987), 525-548. MR 88k:53068
  • 7. C.Y. Xia, Rigidity and sphere theorem for manifolds with positive Ricci curvature, manuscripta math., 85 (1994), 79-87. MR 95j:53057

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C20

Retrieve articles in all journals with MSC (1991): 53C20


Additional Information

Changyu Xia
Affiliation: Department of Mathematics, University of Science and Technology of China, Hefei, Anhui 230026, People’s Republic of China
Address at time of publication: Instituto de Matemática Pure e Aplicada, Estrada Dona Castorina, 110, 22460-320 Rio de Janeiro RJ, Brasil
Email: xiacy@impa.br

DOI: https://doi.org/10.1090/S0002-9939-97-03721-0
Keywords: Curvature, sphere theorem
Received by editor(s): August 2, 1995
Additional Notes: This work was partially supported by the JSPS postdoctoral fellowship and National Natural Science Foundation of China.
Communicated by: Christopher Croke
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society